Mechanical Engineering Faculty Research

Title

A Formulation of Radiation View Factors from Conical Surfaces

Document Type

Article

Publication Date

1984

Abstract

A closed form solution for the radiative shape factor from a differential element to a cone with an arbitrary angle is derived. The limiting solution for which the plane of the element is perpendicular to the axis of the cone reduces to the mathematical expression obtained by Minning (1977). Based on the derived formula, a general formulation is developed for a view factor from a cone to a coaxial axisymmetric body. Numerical results for view factors from cone or truncated cone to cone, paraboloid, and ellipsoid are obtained through a single numerical integration instead of conventional quadruple integration. The only restriction on this scheme is that the axisymmetric body under consideration cannot block any radiation incident to itself.

Publication Title

AIAA Journal

Volume

22

Issue

3

First Page

429

Last Page

436